Page 1 of 5 123 ... LastLast
Results 1 to 10 of 44

Thread: Drooling Problems

  1. #1
    Forum Member
    Join Date
    Jan 2014
    Location
    Derby
    Posts
    5

    Question Drooling Problems

    At 82 my wife has bulbar form and drooling is terrible. She uses a box of man sized tissues a day. Doc has tried Impramine, then Atrovent spray ( no effect after six weeks) Hyoscine patch (disaster ! - after 12 hours she was completely disorientated and close to 'loopy') took it off and 12hours later she was back to her normal State. Now trying Amitriptyline Hydrochloride with a syringe into mouth - too soon to know effect but filling syringe and cleaning is quite a task. What is experience of others?

  2. #2
    Forum Member Cookewitch's Avatar
    Join Date
    May 2013
    Location
    Eastbourne, East Sussex
    Posts
    599
    I wish I could give you an answer. Every combination of medications we've tried have been next to useless. Currently we're on hysocine patch (no funny side effects for Dad) combined with a glycopyronnium bromide tablet through the PEG. I've noticed no difference and he's constantly dabbing with hankies!

    Then to make matters worse where he breathes through his mouth on bad days he goes from drooling to a dry mouth....go figure!

    I'd be interested to hear if anyone else comes up with some pearls of wisdom. I have heard of botox injections but they're not sure that's appropriate for Dad.

  3. #3
    Forum Member john's Avatar
    Join Date
    Sep 2011
    Location
    Leyburn , North yorks.
    Posts
    2,236
    Hi CW,

    Could Dad's ftd really be a reaction to the hyposcine patches. My wife had everything your Dad has had plus Botox injections. The latter seemed to help but who knows. It is so disappointing that the medical profession can only manage symptoms but when it comes to excess mucus/saliva they are unable to provide a treatment that works for all.

    John

  4. #4
    Forum Member Cookewitch's Avatar
    Join Date
    May 2013
    Location
    Eastbourne, East Sussex
    Posts
    599
    It's an idea I suppose but he was still like it for the period where we weren't using them. Albeit it wasn't as bad but it was still a problem. For ages we were told they'd stopped producing them so we only had Kwells instead but he never really used them.

    You've got me wondering now.....I will take them off for a couple of weeks and see if we notice a difference. It would be nice if stopping the patches did improve his cognition but I'm not hopeful....nowt to use in trying it though.

  5. #5
    Forum Member Cookewitch's Avatar
    Join Date
    May 2013
    Location
    Eastbourne, East Sussex
    Posts
    599
    Right....the patch is off!

  6. #6
    Forum Member pete's Avatar
    Join Date
    Oct 2011
    Location
    South Staffs
    Posts
    2,295
    Evening CW,John and Windmill,

    To be honest, once again its very much what works for you, Tried most pills now and the patches cut into half, but cant say anything works that well. The neuro didnt want me go for the botox route as she considered it in my case better to keep trying combinations as my dribbling is not that bad ,ie she has seen worse in others,small comfort knowing that !!.adding the last thing i needed was more muscles loss.

    So will be sticking to the Kwells for Kids as that works for me, and they don't dry your mouth so it makes swallowing difficult,fine line but I wondered why i was feeling a bit odd the days i used the patches, that explains a great deal.

    pete
    All I need is a miracle

  7. #7
    Forum Member john's Avatar
    Join Date
    Sep 2011
    Location
    Leyburn , North yorks.
    Posts
    2,236
    Hi CW,
    It was just a thought in the light of Windmill's comments but I recall others saying the same. Might be worth asking someone in the medical profession or mnda connect. They will be better informed than me.

    John

  8. #8
    Forum Member
    Join Date
    Jan 2012
    Location
    Leeds
    Posts
    583
    Peter has hyocine patches and amnitriptoline and, should these fail, Botox has been offered. The palliative care doctor was concerned about the increase in 'irrational behaviours' when p started the the hyocine. Thankfully these incidents have abated. Just recovered from chest infection so hard to jus get the impact of the meds.

    Magic

  9. #9
    Forum Member
    Join Date
    May 2012
    Posts
    598
    All of the above is good advice of course, I can only add that you really need strong kitchen roll, tissues are hopeless. My sister tried all of the above to not much effect and then had thebotox injections. I thought they were great because they really stopped the terrible saliva flood, but now I wonder if it speeded up her inability to swallow anything....I don't know, but she used to just put a piece of kitchen paper in her mouth and we just got used to it and then when she went out she always had a piece in her hand. I'm not sure about the botox but I do know that if you have it done it must be done by an expert. Good luck
    XXXXXDebbieXXXXX

  10. #10
    Forum Member
    Join Date
    Jan 2011
    Location
    Northamptonshire
    Posts
    1,105
    The only thing that worked for me was glycopyrronium bromide oral suspension for the excessive saliva. At night I used to relieve the dry mouth with glandosine spray. Now I don't need anything except a large box of 3ply man size tissues (kitchen roll is too rough). I am grateful
    That it is not as bad as it was but still need tissues all the time and some days it just pours out so assume that must be when I eat something that triggers it.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •